Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 26, 2006, 2:23 PM EDT for Adams County, York County, Pennsylvania. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2006, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 26, 2006, 8:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 88 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:00 PM EDT | FLASH FLOOD | 5 Nw York Haven, PA | CONOWAGO CREEK ROAD CLOSED |
| Jun 26, 6:30 PM EDT | FLASH FLOOD | Delta, PA | FLASH FLOODING CLOSED 5 ROADS IN THE DELTA AND FAWN AREAS OF YORK COUNTY. THERE WERE ALSO 2 MUDSLIDES. ONE MUDSLIDE WAS IN LOWER CHANCEFORD TOWNSHIP ALONG ROUTE 372 NEAR SLAB ROAD. THE SECOND WAS IN WINDSOR TOWNSHIP ON BURKHOLDER ROAD EAST OF BLACKSMITH AVENUE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 217 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 261827
FFWCTP
PAC001-133-270030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
223 PM EDT MON JUN 26 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 830 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF SHOWERS AND HEAVY TROPICAL DOWNPOURS HEADING
NORTH OUT OF MARYLAND AT ABOUT 30 MPH. THE RAIN WILL OVERSPREAD
THE AREA BETWEEN 230 PM AND 4 PM...WITH SOME AREAS RECEIVING
RAINFALL AMOUNTS IN EXCESS OF 1 INCH PER HOUR.
AREAS THAT WILL BE ESPECIALLY VULNERABLE TO FLASH FLOODING WILL BE
THOSE THAT RECEIVED HEAVY RAIN SUNDAY AND EARLIER TODAY. THESE
INCLUDE MUCH OF CENTRAL AND NORTHERN ADAMS COUNTY...AS WELL AS
SOUTHERN YORK COUNTY WHERE MORE THAN 5 INCHES OF RAIN FELL IN SOME
LOCATIONS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALLASTOWN...GETTYSBURG...HANOVER...PARKVILLE...RED LION...SPRY...
WEIGELSTOWN AND YORK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3932 7765 3965 7709 3963 7656 3976 7624
4022 7683 3997 7747
$$
FORECASTER:
LA CORTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:18 AM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 26, 11:18 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1118 AM EDT MON JUN 26 2006 .SHORT TERM /REST OF TODAY THROUGH TUESDAY/... A BRIEF LULL IN THE WIDESPREAD HEAVY RAIN THAT BROUGHT 1 TO 2 INCHES ACROSS ALL OF THE SUSQ VALLEY AND COUNTIES JUST TO THE WEST EARLY THIS MORNING. STALLED OUT SFC FRONT DRAPED FROM SCENT PENN...NE TO THE POCONO MTN REGION WILL SEPARATE A MORE WIDESPREAD LIGHT TO MODERATE RAIN ACROSS CENTRAL AND WRN PENN THIS AFTERNOON AND TONIGHT...WITH A MORE CONVECTIVE REGIME CAPABLE OF CREATING ADDITONAL FLASH FLOODING THROUGHOUT THE CENTRAL AND LOWER SUSQ VALLEY. SFC TEMPS ARE SEVERAL DEG WARMER ACROSS THIS REGION LATE THIS MORNING WITH IDENTICAL PRECIPITABLE WATER. EXPECT N/S CONVECTIVE LINES WITH RAINFALL RATES OVER 2 INCHES/HR TO INCREASE QUICKLY THROUGH 18Z...AND LIKELY CAUSE MORE FLASH FLOODING ACROSS THE REGION FROM FRANKLIN COUNTY...NE THROUGH HARRISBURG AND LANCASTER TO NEAR KSEG. THE NOSE OF 35 KT LLVL SSE JET WILL FOCUS THE POTENTIAL FOR MARGINAL SEVERE/ROTATING TSRA CELLS ACROSS THE LOWER SUSQ VALLEY LATER THIS AFTERNOON AND EVENING. MAIN CHANGE TO THE LATE MORNING ZONE PACKAGE WILL BE TO RAISE MAX TEMPS BY SEVERAL DEG ACROSS THE SUSQ VALLEY. && .PREV DISCUSSION... /ISSUED 325 AM EDT MON JUN 26 2006/ SYNOPSIS... EXTREME FLASH FLOOD THREAT FOR TODAY WITH APPROACH OF ANOMALOUS 850 MB JET TAPPING 2.00+ PWATS IN A RICH TROPICAL MOISTURE PLUME SOURCED FROM THE EASTERN CARIBBEAN. SREFS DEPICTING 850 MB WIND ANOMALIES OF +3 TO +4 STANDARD DEVIATIONS COMBINED WITH PWAT ANOMALIES OF +2 TO +3 S.D. ANOMALOUS 850 MB JET WILL ENHANCE CONVERGENCE ALONG THE QUASI- STATIONARY BOUNDARY DRAPED ACROSS CENTRAL PA...PRODUCING TRAINING CONVECTIVE CLUSTERS WITH LOCALLY HEAVY RAINFALL AND LIKELY WIDESPREAD FLASH FLOODING ACROSS THE SOUTH CENTRAL AND CENTRAL MOUNTAIN REGIONS TODAY INTO TONIGHT. THIS IS PERHAPS THE MOST POTENT SYNOPTIC SETUP FOR FLOODING IVE EVER SEEN OVER CENTRAL PA THAT HAS NOT BEEN ASSOCIATED WITH A (DECAYING) TROPICAL CYCLONE...WE WILL HAVE OUR HANDS FULL. SHORT TERM /TODAY THROUGH TONIGHT/... GFS/NAM IN STRONG AGREEMENT REGARDING OVERALL FEATURES FOR THIS 24 HOUR PERIOD. BETWEEN 12 AND 18 UTC...BOTH BRING A HIGHLY ANOMALOUS 40-45 KT 850 MB JET NWD THROUGH EASTERN PA...SHARPENING THE CONVERGENCE ZONE THROUGHOUT THE CENTRAL AND SOUTH CENTRAL MOUNTAIN REGION. EVIDENCE OF THIS ALREADY BEING SEEN OVER NRN VIRGINIA HEADING INTO S CENTRAL PA LAST HOUR OR SO. FORESEE LITTLE MOVEMENT TO THIS CONVERGENCE ZONE THROUGHOUT THE DAY AND INTO THIS EVENING... SUGGESTING VERY HIGH FLASH FLOODING POTENTIAL FOR A LARGE PORTION OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS TODAY. MEANWHILE...WITH THE 2.00+ PWATS PERSISTING ACROSS EASTERN PORTIONS OF MY CWA AND ADDITIONAL TROPICAL VORT MAXES LIFTING NORTHWARD THROUGH THE SUB TROPICAL PLUME AS PER WV IMAGERY...WILL ABSOLUTELY KEEP MY EASTERN COUNTIES IN FLASH FLOOD WATCHES FOR TODAY AND TONIGHT...AND HAVE THUS EXPANDED THE EXISTING WATCH TO INCLUDE THE LOWER SUSQ. AS WELL AS MY REMAINING TWO NORTHWEST COUNTIES (WARREN AND MCKEAN) INTO THE WATCH WITH BEST CONVERGENCE APPROACHING THOSE AREAS TODAY AND LINGERING TONIGHT. THE STORY REMAINS THE SAME TONIGHT WITH CONTINUED STRONG CONVERGENCE ZONE LOCKED IN PLACE OVER CENTRAL PA WITH HIGH MOISTURE CONTENT (PWATS +2 TO +3 S.D. ABOVE NORMAL). LONG TERM /TUESDAY THROUGH SUNDAY/... FLASH FLOOD THREAT WILL REMAIN HIGH TIL MIDWEEK WHEN INCREASED WESTERLIES ARRIVE AROUND BASE OF UPPER TROF DIGGING INTO THE WRN GLAKS TUESDAY AFTERNOON AND EVENING. GFS/NAM IN AGREEMENT ON THIS SCENARIO AS WELL...HOPEFULLY NUDGING THE ANOMALOUSLY MOIST SUBTROPICAL PLUME BACK OFFSHORE TUESDAY NIGHT AND WEDNESDAY AND REDUCING THE FLOOD THREAT. GFS CONTS TO HINT THAT A WEAK FRONT WILL DROP ACROSS THE REGION LATER THURSDAY PRODUCING SCATTERED CONVECTION. NO CHANGES BEYOND DAY 3 THIS MORNING. AVIATION... WHAT YOU SEE IS WHAT YOU GET...POOR FLYING CONDITIONS WILL CONTINUE THROUGH THIS FORECAST PERIOD AS THE REGION REMAINS EMBEDDED IN VERY MOIST SOUTHERLY IN A STAGNANT WEATHER PATTERN. WIDESPREAD MVFR VISIBILITIES IN FOG AND RAIN UNDER MAINLY IFR CEILINGS WILL BE MAINTAINED INTO TUESDAY MORNING AS WAVES OF RAIN AND SOME THUNDERSTORMS CONTINUE TO LIFT NORTH THROUGH PENNSYLVANIA. WHEN IT IS NOT RAINING...AREAS OF FOG AND DRIZZLE WILL BE PREVALENT. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 PM TUESDAY. && SHORT TERM...LAMBERT
Hazardous weather outlook, Jun 26, 4:39 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 AM EDT MON JUN 26 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-270845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 439 AM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA TODAY AND TONIGHT. WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR ALL OF CENTRAL PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE SEND US YOUR RAINFALL REPORTS...ALONG WITH ANY FLOODING ALONG STREAMS.
In the hours before
Local storm report, Jun 26, 9:44 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
944 AM EDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/25/2006 FRANKLIN PA EMERGENCY MNGR
RTE 11 UNDERPASS FLOODED. 2 INDIVIDUALS TRAPPED IN
VEHICLE
0300 PM FLASH FLOOD WAYNESBORO 39.75N 77.58W
06/25/2006 FRANKLIN PA TRAINED SPOTTER
NUMEROUS ROADS FLOODED. WATER FLOWING FROM PAVED PARKING
LOTS INTO ROADS.
0500 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA LAW ENFORCEMENT
BERMUDIAN CREEK OUT OF ITS BANKS NEAR HOME BACK BRIDGE.
OLD HARRISBURG ROAD CLOSED FOR FLOODING NEAR GETTYSBURG.
0500 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
06/25/2006 CLEARFIELD PA LAW ENFORCEMENT
ROCK SLIDES ACROSS RTE 286 NEAR MAHAFFEY
0500 PM FLASH FLOOD PINE GROVE 40.55N 76.39W
06/25/2006 SCHUYLKILL PA EMERGENCY MNGR
NUMEROUS ROADS FLOODED WITH 1 FOOT OR MORE OF WATER ON
ROADS.
0600 PM FLASH FLOOD PALMYRA 40.31N 76.60W
06/25/2006 LEBANON PA EMERGENCY MNGR
REPORTS OF SEVERAL ROADS CLOSED IN PALMYRA AND LEBANON
0730 PM FLASH FLOOD VALLEY GREEN 40.16N 76.79W
06/25/2006 YORK PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED IN NEW BERRY AND FAIRVIEW
TOWNSHIPS.
1015 PM FLASH FLOOD YORK SPRINGS 40.01N 77.12W
06/25/2006 ADAMS PA EMERGENCY MNGR
WATER RESCUE NEEDED ON MATAMORAS VALLEY ROAD
1030 PM FLASH FLOOD LANCASTER 40.04N 76.30W
06/25/2006 LANCASTER PA TRAINED SPOTTER
WATER ACROSS RTE 741 IN LAMPETER
0730 AM FLASH FLOOD GREENCASTLE 39.79N 77.73W
06/26/2006 FRANKLIN PA EMERGENCY MNGR
NUMEROUS FLOODED ROADS AND ROAD CLOSURES. SEVERAL WATER
RESCUES REQUIRED FOR INDIVIDUALS TRAPPED IN CARS.
0800 AM HEAVY RAIN N GREENCASTLE 39.79N 77.73W
06/26/2006 M2.87 INCH FRANKLIN PA TRAINED SPOTTER
RAINFALL BETWEEN 1 AM AND 7 AM. TOTAL RAIN FOR THE TWO
DAY PERIOD IS 5.75 INCHES SO FAR.
&&
ARTSpecial weather statement, Jun 26, 12:03 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1203 PM EDT MON JUN 26 2006 PAZ028-035-036-050-056-057-063-261800- CUMBERLAND-DAUPHIN-FRANKLIN-FULTON-JUNIATA-PERRY-SNYDER- 1203 PM EDT MON JUN 26 2006 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT THE COUNTIES OF CUMBERLAND...DAUPHIN...FRANKLIN...FULTON...JUNIATA... PERRY AND SNYDER THROUGH 2 PM... AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM 14 MILES NORTHWEST OF ENOLA TO 4 MILES NORTH OF CHAMBERSBURG TO 10 MILES NORTHEAST OF BERKELEY SPRINGS...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR MILLERSBURG...ELIZABETHVILLE AROUND 1215 PM...PILLOW...BERRYSBURG AROUND 1230 PM...NEWPORT AROUND 1245 PM...WILLOW HILL...MEISERVILLE AROUND 100 PM AND LOYSVILLE AROUND 115 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 177 AND 228...I-81 BETWEEN MILE MARKERS 3 AND 53. SOME OF THE STORMS WITHIN THIS LINE WILL MOVE ACROSS THE SAME AREAS...BRINGING UP TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. THIS HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A FLASH FLOOD WARNING MAY BE REQUIRED THIS AFTERNOON FOR AREAS RECEIVING THIS HEAVY RAIN. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. ALSO...EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jun 26, 2:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 201 PM EDT MON JUN 26 2006 PAZ056-057-059-063>066-262100- ADAMS-CUMBERLAND-DAUPHIN-LANCASTER-LEBANON-PERRY-YORK- 201 PM EDT MON JUN 26 2006 ...MORE DOWNPOURS HEADING INTO THE REGION... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND HEAVY TROPICAL DOWNPOURS HEADING NORTH OUT OF MARYLAND. THE RAIN WILL OVERSPREAD THE AREA BETWEEN 230 PM AND 4 PM...WITH SOME AREAS RECEIVING RAINFALL AMOUNTS IN EXCESS OF 1 INCH PER HOUR. THE HEAVY RAIN WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 208 AND 295...I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 28 AND 97...I-83 BETWEEN MILE MARKERS 2 AND 50...ALL OF I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283... ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE 209...ROUTE 222...ROUTE 322...ROUTE 322/22...ROUTE 422...STATE ROAD 41...STATE ROAD 94...STATE ROAD 501. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:35 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 25, 10:26 PM EDT | Flash Flood Warning | CTP | Adams, York | 5 hr |
| Jun 25, 11:25 PM EDT | Flash Flood Warning | CTP | Lebanon, Schuylkill | 4 hr |
| Jun 26, 5:08 AM EDT | Flash Flood Warning | CTP | Franklin | 3 hr |
| Jun 26, 7:00 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.